Hyers-Ulam stability of functional equations with a square-symmetric operation

Zsolt Páles, Peter Volkmann, R. Duncan Luce

Research output: Contribution to journalArticle

33 Citations (Scopus)


The stability of the functional equation f(x o y) = H(f(x), f(y)) (x, y ε S) is investigated, where H is a homogeneous function and o is a square- symmetric operation on the set S. The results presented include and generalize the classical theorem of Hyers obtained in 1941 on the stability of the Cauchy functional equation.

Original languageEnglish
Pages (from-to)12772-12775
Number of pages4
JournalProceedings of the National Academy of Sciences of the United States of America
Issue number22
Publication statusPublished - Oct 27 1998

ASJC Scopus subject areas

  • General

Cite this